MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 11.0 CM LONG ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)

DEPUY SYNTHES PRODUCTS LLC 11.0 CM LONG ATTACHMENT; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Model Number LONG
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of the heat identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by switzerland that during service and evaluation, it was determined that the attachment device was generating heat.It was further observed that the device had color band chipping/fading, illegible etch (triangle symbol was missing and lettering was illegible), stiff/stuck locking mechanism and vibration.It was further determined that the device failed pretest for labeling assessment, verification for color band visual assessment, verification for lock operation, verification for vibration, and verification for temperature.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
11.0 CM LONG ATTACHMENT
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key15304558
Report Number1045834-2022-01146
Device Sequence Number6457430
Product Code ERL
UDI-Device Identifier00845384003571
UDI-Public00845384003571
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLONG
Device Catalogue NumberLONG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown